MDJunction - People Helping People
 
Ask a Question
07/29/2009 11:22 PM

Bufferin -----------> Kidney Failure

jennywren
jennywrenPosts: 3167
Senior Member

Hi,

Like an idoit I have bee taking Bufferin pretty constantly for at least the past eight years.

Blood tests last week revealed a EGFR of 58mL/min/1.73m2

The comment from the lab was "suggests moderate kidney failure"

Creatine levels have been slowly going up over the past four years but are still within normal range.

Does anyone know anything about this. Is there a chance of actually having kidney damage caused by Bufferin?

If damaged will giving up Bufferin stop any further deteration(sp)?

Tar,

JennyWren

Reply
 

07/30/2009 04:02 AM
valenaann68
valenaann68  
Posts: 1008
Senior Member

I wish I knew something about this so I could help. I hope everything will be OK.

07/30/2009 10:59 AM
hatbox121
hatbox121  
Posts: 11022
VIP Member

All pain relievers are excreted through our renal systems and liver. I would suggest going ahead and giving up the bufferin. What did the dr say?

07/30/2009 11:20 AM
suebaby41
suebaby41  
Posts: 2447
Senior Member

Are you taking any other medications such as NSAIDs that contain bufferin (aspirin)? It may be the amount of bufferin that you are taking or the combination with other drugs?

Make sure your doctor knows all the medications including over-the-counter meds.


07/30/2009 04:36 PM
jennywren
jennywrenPosts: 3167
Senior Member

Thankyou everyone for your responses much appreciated. Yes SueBaby you would be right there about the aspirin. The heart guy recommended it as a prventative. Well I will not take any more of it.

Not much point with a "good heart" at the cost of mal functioning kidneys!

Oh have an appointment with a specialist on the 20th. And getting a couple of tests done before I see him. That way some time would be solved.

Thanks Again,

JennyWren


07/30/2009 05:25 PM
hatbox121
hatbox121  
Posts: 11022
VIP Member

I hope everything goes all right. That's a long time away for an appt for kidney failure.

07/30/2009 07:37 PM
valenaann68
valenaann68  
Posts: 1008
Senior Member

I hope you don't have kidney problems. Let us know how your appt goes. Smile

07/30/2009 11:40 PM
jennywren
jennywrenPosts: 3167
Senior Member

Hey thank you all very much for the well wishes. Not to concerned re waiting the now three weeks to see the kidney bloke (nephrologist - I think). Am now off the things which I think have caused the problem. Actually good to have something to blame it on.

Hope that getting off these rotten "drugs" will stop the damage. I need to confirm that with the kidney bloke. But common sence tells me that is what will happen. ie kidney's will be able to work without compensating for the problems that the asprin and NASIDs cause it, when they are attempting to get rid of the NASIDS.

Now am not too unhappy, as looking on the positive side of thing. May not have damage? And it will most likely be stopped?

Best regards to you all,

JennyWren


07/31/2009 06:45 AM
hatbox121
hatbox121  
Posts: 11022
VIP Member

There you go. Always try to find the positive in anything. It's there. It may be hard to find but it's there. I don't know if the asprin caused it or not but I don't think it'll hurt to stop taking them. Hopefully the dr will tell you more and it'll be loads better then the report says!

07/31/2009 09:05 AM
suebaby41
suebaby41  
Posts: 2447
Senior Member

Loss of appetite, lethargy, fatigue, weakness, shortness of breath, nausea, and vomiting are signs of kidney failure. If you experience several of these symptoms, go to the doctor as soon as possible. Just be very aware of your health until you see the doctor to find out what, if any, damage has been done to your kidneys.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved